Symbicort weight gain

Hi all

First off - new here so apologies if I break any forum rules/repeat topics etc - I searched a few terms but couldn't find discussions on this.

Anyway - has anyone else noticed weight gain with Symbicort? I recently doubled my dosage to 400/12 (also on singulair and ventolin) and my weight's shot up significantly. I know that that's probably a low dose and that it's nowhere like as bad as oral steroids, but I definitely have a moon face and am getting a double chin. it's really getting me down and triggering negative eating habits. I messed around taking it for a while cos it was upsetting me but whenever I miss two doses, my wheezing significantly increases so I've kicked myself into gear on that.

I know it's stupid and vain to care that much about a round face compared to the other side effects (which recently include skin being so fragile that wearing a towel turban for 10 minutes left a dented line across my face that took 6 hours to fade completely) but I can't help hating it.

Anyone notice similar effects? Sorry for the whinge!

3 Replies

oldestnewest
  • Hi!

    When I was on symbicort I had a weight gain too about 10 kgs! But didnt get the moon face with it but I get the the moon face with the oral steroids which I had now for like 3 months its just terrible! All my friends tell me I put on weight when I sometimes even lost weight! But whats even worse is when I get allergies/rashes/infections then my face swells up even more ?. Even my cons said the only way is to get rid of it is that if we stop the steroids as I take oral steroids. But in ur case u might be better with another inhaler with a different steroids maybe ask ur gp or asthma nurse or u can ask the helpline which has the number at the top of the page. They r really lovely and always have good advice ?

    Hope this helps

    ?

  • Hi all

    First off - new here so apologies if I break any forum rules/repeat topics etc - I searched a few terms but couldn't find discussions on this.

    Anyway - has anyone else noticed weight gain with Symbicort? I recently doubled my dosage to 400/12 (also on singulair and ventolin) and my weight's shot up significantly. I know that that's probably a low dose and that it's nowhere like as bad as oral steroids, but I definitely have a moon face and am getting a double chin. it's really getting me down and triggering negative eating habits. I messed around taking it for a while cos it was upsetting me but whenever I miss two doses, my wheezing significantly increases so I've kicked myself into gear on that.

    I know it's stupid and vain to care that much about a round face compared to the other side effects (which recently include skin being so fragile that wearing a towel turban for 10 minutes left a dented line across my face that took 6 hours to fade completely) but I can't help hating it.

    Anyone notice similar effects? Sorry for the whinge!

    Oxygen deprivation is a known cause of weight gain. Please Google; obesity/diabetes/professor paul trayhurn for reports into his scientific research.

  • Hi I certainly understand your concerns. I have had asthma for more than 30 years and has got a lot worse in the last few years, I have put quite a bit of weight on especially around my face and chin. Partly due to oral steroids I've had off and on over the last 12 months. But my doctor has recently changed my inhaler from fostair to symbicort and feel the weight , especially around my face and chin area is getting me really down. I too was wonderin if anyone knows of anything different that would help the asthma and not pile the weight on especially around the face 🤔

You may also like...